MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; TORQUE LIMITING DRIVER

EXACTECH, INC. EXACTECH; TORQUE LIMITING DRIVER
Catalog Number 209-30-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
During a revision from a primary to a cc, while locking the insert to the base plate, the ball tip driver broke, resulting in major difficulties to retrieve the broken tip left in the screw head.All pieces were retrieved, with less than 5 min delay to surgery.The tip was discarded and will not return, the driver will be returning.No patient info provided.
 
Additional Manufacturer Narrative
(h3) the fractured ball tip drivers reported may have been the result of using one of the torque limiting drivers that clicked over at a torque greater than 64 in-lbs., possibly due to corroded internal mechanisms.However, this cannot be confirmed as it is unclear which of the four torque limiting drivers from arago were used with the ball tip drivers when the fractures occurred.The higher torque values and/or reported ball tip driver breakages may also have been the result of a process failure as the torque testing process implemented in usa for instruments being serviced after return from the field prior to re-stocking was not implemented at all global offices.The most probable root cause associated with the reported event of "broken - minor surgical delay¿ is associated with a partial or full-thickness crack in the device materials.This is one of three products involved with the reported event and the associated manufacturer report numbers are 1038671-2020-00346, 1038671-2020-00347 and 1038671-2021-00167.

Brand Name
EXACTECH
Common Device Name
TORQUE LIMITING DRIVER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key11654176
Report Number1038671-2021-00167
Device Sequence Number3527487
Product Code LXH
UDI-Device Identifier10885862056191
UDI-Public10885862056191
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209-30-00
Device Lot Number5719-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown